Jump to content
CrazyBoards.org

Recommended Posts

hi CB,

So I'm currently dealing with the issue of having no sex drive.  I'm not at a point of complete apathy.  The way I phrased it to someone recently is that I want to want to have sex, I Just don't.  I don't know if that makes sense.

I spoke with my pdoc (disclaimer I think most of this is psychological rather than psychiatric) and her comment was that although the ADs are the main things you think of, sexual side effects with AAPs can be noticeable also.  It's just raised less often because of more pressing issues.

There are four drugs that she knows of to handle AAP-related sexual dysfunction.  She threw in the disclaimer that she has prescribed one enough to be comfortable with it, a second one a few times, and the other two not at all.  So I'd be a guinea pig.  Anyone know anything about the following:

-cyproheptadine (this is the one she's done most often)

-bethanechol

-neostigmine

-bromocriptine

Link to comment
Share on other sites

Cyproheptadine and bromocriptine are both used for high prolactin...which, weren't you having issues with that?  I forget what you ended up doing though.  Could it be possible prolactin levels are playing into this?  (I'm going WAY into left field here)

Link to comment
Share on other sites

  • 4 weeks later...

updating on new info. 

Saw my gyno/reproductive endo today and she looked at the list from my pdoc.  She was comfortable with one if my pdoc prescribed it.  It's designed to gradually lower prolatcin.

She mentioned one new one that's come out and just got FDA approved, but it decreases your blood pressure and mine tested at 95 over 65 in her office, so that's a no go.  I got told to drink a ton of more water and eat salt.

She mentioned a drug that my psychiatrist hadn't mentioned--cabergoline.  She'd be comfortable prescribing that, but only with my pdoc's agreement.  She

She also mentioned that sex drive is nearly always a combination of physical and psychological.  On the psychological side of things, she recommended a book and accompanying work book:

https://www.amazon.com/Come-You-Are-Surprising-Transform/dp/1476762090/ref=sr_1_1?crid=NX0439CEKEKF&keywords=come+as+you+are&qid=1579222869&sprefix=come+as%2Caps%2C164&sr=8-1

 

So we will have to see

Link to comment
Share on other sites

1 hour ago, dancesintherain said:

She mentioned a drug that my psychiatrist hadn't mentioned--cabergoline.  She'd be comfortable prescribing that, but only with my pdoc's agreement.

Probably because it's a dopamine agonist. Have to be careful with this one as it's a pretty potent 5-HT2B agonist too, which can cause cardiovascular side effects. If you take it at low doses, it shouldn't be a problem though.

Interestingly this medicine is used by many people to attenuate and even abolish the latency period between when orgasms are possible, making it possible for men specifically to have multiple orgasms in succession.

Link to comment
Share on other sites

so we are going with the cabergoline.  My pdoc was thrilled that the NP was willing to take over prescribing on that front.  She said that her approach to sexual side effects has always been add wellbutrin or try a different medication, but I don't have those as options.  So she was happy that someone who is more familiar with the issue was game.

I'm going to be taking 0.25mg twice per week and not being checked until 2 months in, so I'd say she's starting low and going slow!

Nice on the multiple orgasms.  I won't complain if that happens.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...